Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 2, 2016, 10:03 PM CDT for Morgan County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 10:03 PM CDT (03:03 UTC)
- Expired
- Aug 2, 2016, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
County Morgan County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WWUS83 KSGF 030303
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT TUE AUG 2 2016
MOZ056-057-030345-
MILLER MO-MORGAN MO-
1003 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN AND NORTHWESTERN
MILLER COUNTIES UNTIL 1045 PM CDT...
AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF LAURIE...OR 8 MILES SOUTHWEST OF VERSAILLES...
MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... ELDON...
VERSAILLES... LAKE OZARK...
BARNETT... GRAVOIS MILLS...
BAGNELL... AURORA SPRINGS...
ROCKY MOUNT...
LAT...LON 3843 9262 3843 9257 3822 9252 3824 9301
3827 9305 3827 9306 3842 9306 3848 9268
TIME...MOT...LOC 0302Z 260DEG 15KT 3831 9291
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:55 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 2, 5:55 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
555 PM CDT TUE AUG 2 2016
.SHORT TERM...(This evening through Wednesday)
Issued at 330 PM CDT Tue Aug 2 2016
Currently there is a heat advisory out for far southeastern
Kansas and parts of western Missouri until 8pm. Tonight's set up
will be much like the past few nights. Areas east of US63 may have
a chance of seeing a few isolated showers in the early morning
hours tomorrow.
Heat will still be the main issue for Wednesday heat index values
will be in the upper 90s and low 100s. A heat advisory may need
to be issued for the afternoon depending if dewpoints increase in
our western CWA.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 330 PM CDT Tue Aug 2 2016
Temperatures will continue to increase through Friday with heat
index values ranging from high 90's to middle 100s. As we head
into the weekend temperatures begin to slightly lower, especially
in our northeastern counties as a frontal boundary begins to make
its way into northern Missouri Friday afternoon. This frontal
boundary will help aid in development for showers and storms Friday
evening and into Saturday morning. This will most likely affect
counties along and east US65.
The rest of the weekend looks to have a few rounds of showers and
storms during the overnight hours due to a few shortwaves moving
through the CWA. Confidence is low at this time for the these
storms due to lack of model agreement. Will know better timing a
placement once the event is closer.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 555 PM CDT Tue Aug 2 2016
Some upper level energy pushing through MO this evening with main
portion of shortwave expected to affect eastern MO later tonight.
At the moment, not expecting any convection to affect the terminal
locations and should keep VFR conditions in place through the
period.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT this evening for MOZ066-067-077-078-
088-093-101.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Foscato
LONG TERM...Foscato
AVIATION...LindenbergHazardous weather outlook, Aug 2, 7:42 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 742 PM CDT TUE AUG 2 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 742 PM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES WILL CONTINUE TO DROP THIS EVENING...EVENTUALLY INTO THE 70S DURING THE OVERNIGHT HOURS. ANOTHER COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO DEVELOP TONIGHT ACROSS NORTHERN MISSOURI AND TRACK SOUTHEAST INTO EASTERN MISSOURI LATE TONIGHT. SOME OF THIS ACTIVITY MAY IMPACT PORTIONS OF CENTRAL MISSOURI AND THE EASTERN MISSOURI OZARKS. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY POTENTIAL HAZARDS. THERE IS A LIMITED RISK FOR FLOODING OVER AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS...MAINLY ALONG AND EAST OF A ROLLA TO SALEM LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE WARMEST DAYS WILL BE WEDNESDAY TO FRIDAY AS HEAT INDICES WILL LIKELY CLIMB AT LEAST INTO THE 100 TO 105 DEGREE RANGE ACROSS THE ENTIRE REGION. ALTHOUGH A MAJORITY OF MID TO LATE WEEK WILL BE DRY...THERE STILL MAY BE AN ISOLATED THUNDERSTORM OR TWO DURING PEAK DAYTIME HEATING. THUNDERSTORMS CHANCES INCREASE AS WE HEAD INTO THE LATER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 2, 8:50 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT TUE AUG 2 2016
MOZ078-079-030230-
POLK MO-CEDAR MO-
850 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND CENTRAL
POLK COUNTIES UNTIL 930 PM CDT...
AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FAIR PLAY...OR 10 MILES WEST OF BOLIVAR...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
BOLIVAR... POMME DE TERRE LAKE...
STOCKTON LAKE... POLK...
FAIR PLAY... HALFWAY...
BEARCREEK... MASTERS...
DUNNEGAN... GOODSON...
LAT...LON 3780 9325 3758 9320 3756 9362 3757 9362
3757 9366 3774 9370 3781 9339
TIME...MOT...LOC 0149Z 260DEG 15KT 3767 9359
LINDENBERGSpecial weather statement, Aug 2, 9:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CDT TUE AUG 2 2016
MOZ080-081-030345-
LACLEDE MO-DALLAS MO-
959 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND NORTHWESTERN
LACLEDE COUNTIES UNTIL 1045 PM CDT...
AT 958 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFFALO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LEBANON... BENNETT SPRING STATE PARK...
BUFFALO... URBANA...
BENNETT SPRINGS... LOUISBURG...
TUNAS... WINDYVILLE...
LEADMINE... ELDRIDGE...
PUMPKIN CENTER... PLAD...
LAT...LON 3764 9267 3761 9317 3784 9318 3790 9281
3789 9273
TIME...MOT...LOC 0258Z 260DEG 15KT 3773 9306
LINDENBERGSpecial weather statement, Aug 2, 10:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT TUE AUG 2 2016
MOZ056-057-030345-
MILLER MO-MORGAN MO-
1003 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN AND NORTHWESTERN
MILLER COUNTIES UNTIL 1045 PM CDT...
AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF LAURIE...OR 8 MILES SOUTHWEST OF VERSAILLES...
MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... ELDON...
VERSAILLES... LAKE OZARK...
BARNETT... GRAVOIS MILLS...
BAGNELL... AURORA SPRINGS...
ROCKY MOUNT...
LAT...LON 3843 9262 3843 9257 3822 9252 3824 9301
3827 9305 3827 9306 3842 9306 3848 9268
TIME...MOT...LOC 0302Z 260DEG 15KT 3831 9291
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:50 PM CDT | Special Weather Statement | SGF | Polk | 40 min |
| Aug 2, 9:59 PM CDT | Special Weather Statement | SGF | Dallas | 46 min |
| Aug 2, 10:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 38 min |
| Aug 2, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Aug 2, 10:58 PM CDT | Special Weather Statement | SGF | Camden | 47 min |
| Aug 2, 11:19 PM CDT | Special Weather Statement | SGF | Miller | 41 min |
| Aug 2, 11:51 PM CDT | Special Weather Statement | SGF | Maries | 39 min |
| Aug 3, 4:06 AM CDT | Flash Flood Warning | SGF | Camden, Pulaski | 6 hr |
| Aug 3, 4:35 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 3, 5:33 AM CDT | Flash Flood Warning | SGF | Maries | 5 hr |
| Aug 3, 2:26 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 30 hr |
| Aug 3, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 47 min |
| Aug 3, 5:14 PM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 6 hr |
| Aug 3, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 28 min |
| Aug 3, 6:00 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 5 hr |
| Aug 3, 6:59 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 4 hr |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.